rss
BMJ Case Reports 2010; doi:10.1136/bcr.04.2010.2925
  • Findings that shed new light on the possible pathogenesis of a disease or an adverse effect

The serotonin syndrome as a result of mephedrone toxicity

  1. Michael Sweeney2
  1. 1School of Medicine, NUI Galway, Galway, Ireland
  2. 2Emergency Department, Sligo General Hospital, Sligo, Ireland
  1. Correspondence to Gerard Garrett, g.garrett2{at}nuigalway.ie
  • Published 21 September 2010

Summary

A 22-year-old male presented to an emergency department by ambulance. His clinical picture included tachycardia, diaphoresis, hypertonia, hyper-reflexia and clonus. The patient became hyperthermic and deteriorated over the next hour. The principal substance ingested was mephedrone and appropriate treatment for the serotonin syndrome resulted in a sustained recovery over 15 h.

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article